Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Oct 11, 2013, 6:30 PM CDT for Kandiyohi County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2013, 6:30 PM CDT (23:30 UTC)
- Expired
- Oct 11, 2013, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Twin Cities, MN
County Kandiyohi County, MN
The radar
The Minneapolis radar (KMPX), 132 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WWUS83 KMPX 112330
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT FRI OCT 11 2013
MNZ056-057-065-120015-
CHIPPEWA-KANDIYOHI-RENVILLE-
630 PM CDT FRI OCT 11 2013
AT 625 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF UPPER SIOUX AGENCY. THIS STORM WAS
MOVING NORTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SACRED HEART.
RENVILLE.
PRINSBURG.
RAYMOND.
BLOMKEST.
SVEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF THE AREA UNTIL 8
PM.
&&
LAT...LON 4525 9511 4514 9494 4490 9499 4468 9531
4470 9532 4470 9536 4478 9550 4480 9551
TIME...MOT...LOC 2330Z 219DEG 35KT 4481 9533
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:28 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 11, 6:28 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
628 PM CDT FRI OCT 11 2013
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 310 PM CDT FRI OCT 11 2013
LEADING LINE OF CONVECTION WILL CONTINUE TO MOVE SLOWLY EAST INTO
WESTERN WISCONSIN THIS EVENING BEFORE DIMINISHING. INDIVIDUAL CELLS
WITH IN THE LINE WERE MOVING NORTHEAST CLOSE TO 60 KTS DURING THE
AFTERNOON. STILL HAD STABLE BOUNDARY LAYER INTO THE AFTERNOON WHICH
HELD SURFACE WIND GUSTS IN CHECK. THE UPPER CIRCULATION LIFTING
NORTH/NORTHEAST INTO SOUTHERN NORTH DAKOTA LATE THIS AFTERNOON.
THERE REMAINS A NARROW CORRIDOR OF INSTABILITY TO THE WEST OF THE
LINE AND VARIOUS HIRES MODELS CONTINUE TO INDICATE ANOTHER BROKEN
LINE OF CONVECTION EXPECTED TO DEVELOP AND LIFT NORTHEAST INTO
EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA INTO THIS EVENING.
STILL MAY CLIP THE NORTHWEST QUADRANT OF THE CWA INTO THIS EARLY
EVENING. STRONG SOUTHEAST TO SOUTH WINDS EXPECTED TO CONTINUE AHEAD
OF THE FEATURE GRADUALLY DIMINISHING OVERNIGHT. WILL LEAVE THE WIND
ADVISORY GO UNTIL EXPIRATION.
COLDER AIR TO WRAP IN BEHIND THE SYSTEM OVERNIGHT...WITH LOWER
CLOUDS EXPECTED TO WRAP INTO NORTHERN PORTION OF THE REGION INTO THE
DAY SATURDAY. SOME LIGHT SHOWERS ALSO WILL AFFECT THE NORTHERN AREA
AS WELL AS THE UPPER LOW EXITS THE REGION TO THE NORTHEAST. SURFACE
WINDS WILL INCREASE AGAIN SATURDAY MORNING WITH SOME GUSTS TO 30
KNOTS AGAIN FROM THE SOUTHWEST AND WEST. HIGH TEMPERATURES ARE
EXPECTED TO COOL BACK CLOSE TO AVERAGE FOR THIS TIME OF YEAR.
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 310 PM CDT FRI OCT 11 2013
SURFACE HIGH PRESSURE BUILDS IN FOR SATURDAY NIGHT AND
SUNDAY...AND BRINGS A BRIEF PERIOD OF MOSTLY CLEAR SKIES AND LIGHT
WINDS. TEMPERATURES WILL COOL INTO THE MID AND UPPER 30S BY EARLY
SUNDAY MORNING...WITH PATCHY FROST EXPECTED /MAINLY ACROSS CENTRAL
MN AND WI/. SUNDAY WILL FEATURE NEAR NORMAL TEMPERATURES IN THE
UPPER 50S AND LOWER 60S...ALONG WITH MOSTLY SUNNY SKIES.
MONDAY THROUGH A LARGE PORTION OF NEXT WEEK WILL BE FOCUSED ON THE
EVOLUTION OF A WESTERN CONUS UPPER TROUGH...WHICH IS FORECAST TO
CLOSE OFF OVER THE ROCKIES AND THEN SLOWLY MEANDER ACROSS THE
CENTRAL CONUS TOWARD THE UPPER GREAT LAKES. THE 15.12Z MODEL
SOLUTIONS CONTINUED TO FEATURE THE TIMING DIFFERENCES THAT HAVE
BEEN PRESENT IN PRIOR RUNS. NAMELY...THE ECMWF IS DEEPER AND
SLOWER THAN THE GFS WITH THE LOW. THE RESULT IS ABOUT A 12 HOUR
DIFFERENCE BETWEEN THE TWO WITH RESPECT TO PRECIP ONSET/DEPARTURE.
DESPITE THE TIMING DIFFERENCES...CONFIDENCE IS HIGH THAT PRECIP
WILL ENTER WEST CENTRAL MN BY MONDAY AFTERNOON...AND THEN EXPAND
ACROSS THE AREA ON MONDAY NIGHT INTO TUESDAY. HAVE INCLUDED 80-90
POPS ACROSS THE MN PORTION OF THE FORECAST AREA...AND 60-70 POPS
ACROSS WEST CENTRAL WI. BOTH MODELS FEATURE RUN TOTAL
PRECIPITATION AMOUNTS FROM 1 TO OVER 3 INCHES ACROSS THE FORECAST
AREA BY 12Z FRIDAY.
A LARGE TROUGH IS CARVED OUT ACROSS MUCH OF CANADA AND THE
CENTRAL/EASTERN UNITED STATES INTO NEXT WEEKEND. THE ASSOCIATED
REDUCED HEIGHTS...IN COMBINATION WITH ENHANCED CLOUDINESS AND
PRECIPITATION...WILL CAUSE HIGH TEMPERATURES TO RUN AROUND 5 TO 10
DEGREES BELOW CLIMATOLOGICAL NORMALS...WITH HIGHS GENERALLY IN THE
UPPER 40S AND LOWER 50S FROM TUESDAY THROUGH FRIDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 614 PM CDT FRI OCT 11 2013
LAST BATCH OF SHRA/TSRA MOVING ACROSS SW/WC/CENTRAL MN EARLY THIS
EVENING ALONG A STRONG COLD FRONT. HOWEVER...THESE SHRA/TSRA ARE
IN A NARROW BAND...APPROXIMATELY 20 MILES WIDE AND RAPIDLY MOVING
OFF TO THE NE AT 50 KTS. BASED ON MOVEMENT...KAXN/KRWF WILL HAVE
-SHRA WITH AN ISOLD TSRA OR AN HR OR TWO...BUT WILL HOLD OFF ON TSRA
AT THIS TIME DUE TO LIMITED LIGHTNING STRIKES IN THE AREA. KSTC
MAY BEGIN TO SEE SOME ACTIVITY NEAR 3Z...BUT AGAIN ONLY LASTING
FOR AN HR OR TWO. ELSEWHERE...TIMING WOULD BE AFT 4-5Z ACROSS EC
MN...INTO WC WI. WINDS WILL SHIFT TO THE SSW/SW AS THIS LINE OF
SHRA/TSRA MOVE THRU. LATER TONIGHT...MVFR CIGS WILL BEGIN TO
SPREAD ACROSS THE AREA FROM THE DAKOTAS...WITH THE BEST POTENTIAL
OF MVFR CIGS HOLDING THRU SATURDAY AT KAXN/KSTC.
KMSP...
BASED ON THE LATEST MOVEMENT OF THE SHRA/TSRA ACROSS SW MN...THE
AIRPORT WILL SEE THE ACTIVITY ARND 4-5Z...BUT ONLY LAST AN HR OR
TWO. CIGS WILL REMAIN AOA 4K. WINDS WILL SHIFT TO THE SSW/SW BY 6Z
AND REMAIN GUSTY THRU MOST OF THE NIGHT...THEN SHIFTING TO THE
SW/WSW BY 12-15Z...THEN MORE W/WNW BY THE AFTN. WIND GUSTS IN
EXCESS OF 28 KTS IS ALSO POSSIBLE BY THE AFTN WITH CIGS ARND 3.5
TO 5K.
/OUTLOOK FOR KMSP/
SAT NIGHT...VFR. WINDS WSW AT 5-10 KTS.
SUN...VFR. WINDS W AT 10 KTS.
MON...VFR...CHG TO MVFR WITH -SHRA AFT/EVE. WINDS E AT 10 KTS.
TUE...MVFR CIGS/VSBYS WITH -SHRA. WINDS NNE 7-12KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ041-047-048-
054>057-064-065-073>075-082-083-091>093.
WI...NONE.
&&
SHORT TERM...DWE
LONG TERM...LS
AVIATION...JLTHazardous weather outlook, Oct 11, 12:52 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1252 PM CDT FRI OCT 11 2013 MNZ041>043-047>049-054>057-064-121800- DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT- CHIPPEWA-KANDIYOHI-YELLOW MEDICINE- 1252 PM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. A FEW OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING... WITH STRONG WINDS AND ISOLATED TORNADOES BEING THE MAIN THREATS. IT WILL BE WINDY TODAY WITH SOUTHERLY WINDS OF 20 TO 35 MPH... ALONG WITH GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WILL BE ACROSS THE MINNESOTA RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. MNZ044-045-050>053-058>063-065>070-073>078-082>085-091>093-121800- MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 1252 PM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... ALTHOUGH AN ISOLATED SEVERE STORM IS POSSIBLE WEST OF INTERSTATE 35. IT WILL BE WINDY TODAY WITH SOUTHERLY WINDS OF 20 TO 35 MPH... ALONG WITH GUSTS IN EXCESS OF 40 MPH. THE STRONGEST WINDS WILL BE ACROSS THE MINNESOTA RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WIZ014>016-023>028-121800- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1252 PM CDT FRI OCT 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 11, 1:34 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT FRI OCT 11 2013
MNZ057-058-065>067-111915-
KANDIYOHI-MCLEOD-MEEKER-RENVILLE-SIBLEY-
134 PM CDT FRI OCT 11 2013
AT 132 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF OLIVIA TO
9 MILES EAST OF OLIVIA TO 9 MILES NORTHEAST OF FORT RIDGELY STATE
PARK. THESE STORMS WERE MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HECTOR.
KANDIYOHI.
ATWATER.
GROVE CITY.
LITCHFIELD AIRPORT.
DASSEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4532 9475 4527 9426 4475 9428 4450 9466
4473 9488 4498 9511
TIME...MOT...LOC 1834Z 228DEG 61KT 4497 9493 4480 9478
4456 9458Special weather statement, Oct 11, 6:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT FRI OCT 11 2013
MNZ056-057-065-120015-
CHIPPEWA-KANDIYOHI-RENVILLE-
630 PM CDT FRI OCT 11 2013
AT 625 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHEAST OF UPPER SIOUX AGENCY. THIS STORM WAS
MOVING NORTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SACRED HEART.
RENVILLE.
PRINSBURG.
RAYMOND.
BLOMKEST.
SVEA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF THE AREA UNTIL 8
PM.
&&
LAT...LON 4525 9511 4514 9494 4490 9499 4468 9531
4470 9532 4470 9536 4478 9550 4480 9551
TIME...MOT...LOC 2330Z 219DEG 35KT 4481 9533
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:42 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Renville | 48 min |
| Oct 11, 1:34 PM CDT | Special Weather Statement | MPX | Meeker | 41 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.